MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75927-01
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 01/06/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).No sample or photo was received regarding this complaint.Clinical had reported that the customer had indicated the issue occurred at a customer made connection (between the recirculation line attached to the oxygenator arterial port and the cardioplegia circuit).They also indicated the connection had not been tie banded.The customer connected to 1/4''x 1/4'' straight barbed connector on the recirculation line as part of the customer made connection.Per the cardiovascular procedure kit ifu it states, 'all user made tubing connections should be pushed past innermost barb and secured with tie-band.' the device history record (dhr) was reviewed and no issues were noted related to this complaint.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.Case gtin (b)(4).Production identifier (b)(6).
 
Event or Problem Description
Per medwatch mw5106668 provided by dept of health & human services: "during extraction of right pacer lead, multiple adhesions were creating difficulty to remove.Cardiologist soon perforated through right atria.Cvt surgeon noticed blood pressure dropping quickly.Cardiologist remained in case to assist cvt surgeon and immediate open procedure began.The perfusion pump was prepared with application of pump pack.Arterial/aortic cannula was placed.The right atrium was cannulated, lower flow saline initiated through arterial cannula lines.Venous cannula placed.Next a larger volume (blood) started to flow through the tubing to the arterial cannula, and the tubing pops apart." the tubing that disconnected was the blood line off the cardioplegia circuit connecting to the recirculation line coming off the arterial port of the oxygenator.The end the cardioplegia tubing line was connected over a 1/4x1/4 barbed straight connector by the perfusionists at this account as part of their setup.It resulted to 200ml of blood loss, blood was rapidly infused and cvt surgeon was performing open massage to maintain blood pressure.As soon as pump started, they went on bypass and the perfusionists immediately reconnected the tubing (estimated 30 seconds to reconnect).However, they required bypass to reinfuse but bleeding was severe the perfusionists needed to keep bypass on to keep reinfusing.But bleeding soon became unmanageable and resuscitation became irreversible.Patient soon expired.The surgery was not completed.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
Manufacturer (Section G)
SAME
Manufacturer Contact
jean burns
28 howe street
ashland, MA 01721
5082312417
MDR Report Key13690618
Report Number1212122-2022-00001
Device Sequence Number5295075
Product Code OEZ
UDI-Device Identifier00699753505940
UDI-Public(01)00699753505940
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number75927-01
Device Lot NumberZ42973699
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown